Arkansas, 2003Ice Storm in Arkansas, February 25, 2003
February 25, 2003 · NWS JAN · 2 events in 2 counties and zones
2 ice storm, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 24, 9:51 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 24, 9:51 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
951 PM CST MON FEB 24 2002
NO FORECAST CHANGES ARE EXPECTED AT THIS TIME.
AS OF MID-EVENING...WATER VAPOR IMAGERY SHOWED OUR NEXT
WEATHER-MAKER...AN UPPER-LEVEL SHORTWAVE...MOVING THROUGH THE
ARKLATEX REGION. THIS FEATURE HAS ALREADY GOTTEN THE ISENTROPIC
MACHINE GOING WEST OF THE FORECAST AREA...WITH A WIDE VARIETY OF
RAIN...SLEET...SNOW...AND THUNDERSNOW REPORTED ACROSS NORTHERN TEXAS
THIS AFTERNOON.
IN KEEPING WITH THE TRADITION OF AN ALMOST ZONAL FLOW IN THE
UPPER-LEVELS...THIS SHORTWAVE IS HEADING OUR WAY FOR THE OVERNIGHT
PERIOD. UPSTREAM RADARS ARE ALREADY SHOWING PRECIPITATION OCCURRING
JUST WEST OF THE MISSISSIPPI RIVER. FROM LOOKING AT OUR 6 PM
SOUNDING...SEVERAL MODEL FORECAST SOUNDINGS...AND SURFACE
OBSERVATIONS...I DONT THINK MUCH IN THE WAY OF PRECIPITATION IS
REACHING THE GROUND ACROSS THE DELTA RIGHT NOW. THIS IS EXPECTED TO
CHANGE OVERNIGHT AS THE (NOW) VIRGA MOISTENS UP A GOOD CHUNK OF THE
ATMOSPHERE. I THINK WELL START TO SEE PRECIP IN THE DELTA REGION
SHORTLY BEFORE MIDNIGHT. EVERYTHING SHOULD START OUT AS RAIN...THEN
AS OUR THERMAL PROFILE COOLS...CHANGES WILL BEGIN TO TAKE PLACE.
RUC FORECAST SOUNDINGS ARE SHOWING EVERYTHING CHANGING OVER TO SNOW
ACROSS THE FAR NORTHWESTERN PARTS OF OUR FORECAST AREA...ESPECIALLY
IN PARTS OF BOLIVAR AND SUNFLOWER COUNTIES. FURTHER EAST AND SOUTH
(BUT NOT QUITE TO THE STARKVILLE AND COLUMBUS AREAS)...FORECAST
SOUNDINGS LOOK TO BE MORE CONDUCIVE FOR A SLEET/SNOW WINTRY MIX.
THE END RESULT? NO BIG CHANGES TO THE WINTER STORM WATCH/WINTER
WEATHER ADVISORY AT THIS TIME.
ALL AVAILABLE OBSERVATIONAL DATA APPEAR TO BE IN AGREEMENT WITH THE
FORECAST GRIDS AND TEXT FORECAST. I HAVE ALREADY TWEAKED THE GRIDS
BASED ON MID-EVENING TEMPERATURES...BUT DID NOT CHANGE THE FORECAST
LOWS FOR THE FIRST PERIOD. MORAL OF THE STORY...THE FORECAST LOOKS
TO BE IN DECENT SHAPE (FOR THE TIME BEING).
ISC GRIDS HAVE ALREADY BEEN SENT.
.JAN...
AR...WINTER STORM WARNING THROUGH TUESDAY MORNING ARZ074-075.
LA...NONE.
MS...WINTER STORM WARNING THROUGH TUESDAY MORNING
MSZ018-019-034.
WINTER WEATHER ADVISORY THROUGH TUESDAY MORNING
MSZ025>029.
BUTTSHazardous weather outlook, Feb 24, 3:26 PM CST, 11 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST MON FEB 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...WINTER WEATHER...
AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD OVER THE CENTRAL US
SPREADING COLDER AIR TOWARD THE LOWER MISSISSIPPI VALLEY. AT THE
SAME TIME...GULF MOISTURE WILL SPREAD UP AND OVER THE COLDER AIR
PRODUCING WIDESPREAD PRECIPITATION OVER NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND MISSISSIPPI. THE PRECIPITATION
OVER SOUTHEAST ARKANSAS AND PORTIONS OF NORTH MISSISSIPPI WILL
BEGIN AS RAIN AND CHANGE TO A MIXTURE OF SLEET...FREEZING RAIN
AND SNOW. IN NORTHERN SECTIONS OF BOLIVAR AND SUNFLOWER
COUNTIES...THE MIXTURE OF PRECIPITATION WILL LIKELY CHANGE TO ALL
SNOW BY DAYBREAK.
THUS...WINTER STORM WARNINGS HAVE BEEN ISSUED FOR SOUTHEAST
ARKANSAS AND PORTIONS OF NORTHWEST MISSISSIPPI...AND A WINTER
WEATHER ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTH
MISSISSIPPI FOR TONIGHT AND TUESDAY MORNING. THE WARNED REGION IS
GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT TO EUDORA
ARKANSAS TO HOLLANDALE TO MATHISTON MISSISSIPPI.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
...DAYS TWO AND THREE...
FREEZING RAIN...SLEET AND SNOW WILL BE ONGOING TUESDAY MORNING IN
THE ADVISORY AREA AND THE WINTRY PRECIPITATION SHOULD END FROM
THE WEST DURING THE DAY. IN BOLIVAR AND SUNFLOWER COUNTIES...ICE
ACCUMULATIONS LESS THAN ONE QUARTER INCH AND SNOW ACCUMULATIONS
BETWEEN ONE AND THREE INCHES ARE POSSIBLE. ELSEWHERE IN THE
HIGHLIGHTED REGION...THE PRECIPITATION IS EXPECTED TO REMAIN A
WINTRY MIX WITH ICE ACCUMULATIONS NEAR ONE-QUARTER INCH POSSIBLE.
FOR TUESDAY NIGHT AND WEDNESDAY ANOTHER STORM SYSTEM WILL MOVE
INTO THE LOWER MISSISSIPPI PRODUCING WIDESPREAD RAINFALL OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI. RAINFALL AMOUNTS ARE EXPECT TO RANGE FROM 1 TO 2
INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE ADDITIONAL
RAINFALL WILL PROLONG THE FLOOD CONDITIONS ALREADY OCCURRING OVER
MUCH OF THE AREA.
...DAYS FOUR THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED
TONIGHT AND TUESDAY IN SUPPORT OF THE WINTER WEATHER CONDITIONS
IN SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Ice Storm, Ashley
- When
- February 25, 2:30 AM CST to 1:00 PM CST
- Where
- Ashley forecast zone
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Freezing rain caused 1/4 to 1/2 inch of ice to accumulate on trees and powerlines. This ice accumulation caused numerous trees and power lines to be knocked down.
Ice Storm, Chicot
- When
- February 25, 2:40 AM CST to 1:00 PM CST
- Where
- Chicot forecast zone
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
One quarter to one half inch of ice accumulated on trees and powerlines. This accumulation caused trees and power lines to be knocked down.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Mississippi, February 25, 2003$130,000 · 2 events
- Heavy Snow in Tennessee, February 25, 2003$17,000 · 17 events
- Winter Weather in Kentucky, February 25, 200315 events
- Heavy Snow in Arkansas, February 25, 2003$7,000 · 7 events
- Heavy Snow in Colorado, February 25 to 26, 20033 events
- Heavy Snow in Missouri, February 25, 2003$2,000 · 2 events
- Winter Weather in Colorado, February 25, 20032 events
- Waterspouts in Eastern Pacific Coastal Waters, February 25, 20032 events
- Heavy Snow in Utah, February 25 to 28, 20031 event
- Winter Weather in Colorado, February 25 to 26, 20031 event
- Flood in Kentucky, February 25, 20031 event
- Flood in Indiana, February 25 to 28, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342926, 5342927.